MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTF71, KII FIOS 12X150MM Z-THREAD, 6BX; GCJ

APPLIED MEDICAL RESOURCES CTF71, KII FIOS 12X150MM Z-THREAD, 6BX; GCJ
Model Number CTF71
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device has been returned to applied medical.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: lap gastric bypass.Event description: "near the end of the case the tip of the cannula broke off in the patient when torque was placed by the surgeon.All of the trocar was able to be removed from the patient.No further injury happened to their knowledge." additional information received via email from account manager associate on (b)(6) 2018: surgeon was torquing the trocar while operating and it broke off.It was a normal insertion.This port was an ancillary port during a "straight stick" non-robotic case.Type of intervention: "all of the trocar was able to be removed from the patient." patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation along with a small plastic fragment.Visual inspection confirmed the complainant's experience of a fractured cannula.Based on the condition of the returned unit and the description of the event, it is likely that the reported event was caused by a combination of the material and uneven wall thickness of the cannula.The material can become brittle when exposed to a lipid saturated environment for long duration of time.The uneven wall thickness could cause the cannula to be more susceptible to damage.The probability and criticality of harm resulting from this failure mode have been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical has implemented process enhancements intended to further minimize the potential for this type of incident to occur.

Brand Name
CTF71, KII FIOS 12X150MM Z-THREAD, 6BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key7708414
Report Number2027111-2018-00244
Device Sequence Number1015514
Product Code GCJ
UDI-Device Identifier00607915125035
UDI-Public(01)00607915125035(17)200404(30)01(10)1292909
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/04/2020
Device Model NumberCTF71
Device Catalogue Number101470688
Device Lot Number1292909
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2018
Supplement Date Received by Manufacturer06/27/2018
Initial Report FDA Received Date07/20/2018
Supplement Report FDA Received Date08/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1